Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 25, 2018, 7:02 PM CDT for Montague County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 7:02 PM CDT (00:02 UTC)
- Expired
- Mar 25, 2018, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:49 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 25, 2:49 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 249 PM CDT Sun Mar 25 2018 .SHORT TERM... /Rest of the afternoon through Monday/ Surface analysis this afternoon places a warm front just north of the Red River, near a Hugo to Ardmore line before it curls southwest to near Wichita Falls. From here, it meets up with a dryline which extends southward to just west of a Graham to Cisco line. Surface convergence appears to be maximized in the vicinity of this triple point in a region bounded by a Bowie-Burkburnett-Olney line based on the latest LAPS analysis. Given the lack of more appreciable large-scale forcing for ascent today (mid-level height tendencies are either neutral or slightly positive) as the main upper-low is still just now dropping into the Great Basin, these mesoscale areas of enhanced convergence will be the only mechanism to force thunderstorm development today. The farther south along the dryline you go, the weaker surface convergence becomes, and thus the lower the prospects for convective initiation. While 850 mb temperatures are currently running in the 17-19C range across our western counties, clearing skies have allowed surface temperatures to jump into the upper 80s/lower 90s across this part of the region, which is helping to diminish lingering mixed-layer convective inhibition (MLCINH). While this morning's deterministic guidance remained quiet along the dryline, the TTWRF ensemble seems to have caught on to the increased low-level lift near the triple point and the reducing in MLCINH, and roughly 75 percent of the 41 ensemble members now convect in this favored area during the 4-5 PM timeframe. Recent runs of the HRRR are also indicating a similar convective evolution later this afternoon. Recent visible satellite trends also reveal a small area of increasingly agitated/towering cumulus developing in this aformentioned zone near the triple point. As a result, it appears as if a storm (or two) may try to develop here in the next 1-2 hours as surface temperatures continue to warm. Effective deep layer shear values in excess of 50 kts would certainly support a supercellular mode, and very large CAPE profiles through the hail growth zone would indicate a threat for large or very large hail (golfballs or larger) as any storm tracks initially to the east. It's entirely possible that storms move along and just north of the Red River, but any deviant rightward motion would bring the threat for severe weather into our northern counties. At this time, it appears the favored corridor for some a severe threat exists in a region bounded by a Bowie to Denton to Sherman line. Storms will likely decay to the east as they encounter increasing nocturnal inhibition/capping later this evening. The threat for a tornado, while low, cannot be discounted here given very high low- level instability which can at times offset otherwise marginal low-level wind fields (which we have in this instance). Even if a storm or two develops here, it's unclear whether convective vigor will be maintained given the lack of better forcing and increased capping off to the east, but we'll continue to monitor this threat closely over the next few hours. Late tonight, isentropic ascent will increase across the Concho Valley. This could result in the development of scattered showers/storms rooted above the base of the EML plume. With steep (7.5-8 C/km) lapse rates in place and 35-40 kts of effective shear, can't rule out some marginally severe hail in the strongest storms as they track northeastward. The main corridor for overnight/early Monday morning activity looks to be north and west of an Eastland to Sherman line. Aside from breezy southerly winds tomorrow, most of the day Monday looks to be relatively quiet on the weather front as low cloud cover gradually erodes through afternoon. The dryline will mix back eastward into the Rolling Plains and should reload for another round of convection by late in the afternoon. A bit more forcing for ascent will be present on Monday, so storm coverage will likely be higher than today (Sunday). Carlaw && .LONG TERM... /Monday night through Sunday/ Rain and thunderstorm chances will increase Monday night as the deep upper low rotates through the Desert Southwest and moist large scale ascent increases. A few severe storms will be possible across the northwest zones during the evening hours near an approaching dryline and cold front. Storms should become more numerous overnight Monday through Tuesday as the cold front slides into the region. The front will not pack much of a punch as far as modifying the airmass but will provide an additional source of lift. Confidence is high that rain and thunderstorms will be numerous Tuesday but we are less certain of exactly where the cold front will stall and therefore where the best potential for strong/severe storms will be. It still appears that the most likely area will be southeast of a line from Cisco to Sherman, but again it will all depend on where the front ends up. Numerous thunderstorms are expected Tuesday night through Wednesday night as the upper low opens up and translates to the east. Since ample moisture and lift will both be present, the potential for heavy rainfall and flooding will increase, especially across the southeast half of the area. For now we will hold off on any type of Flood/Flash Flood Watch since the heaviest rainfall is still a couple of days out and the amount and exact location are still in question. Best estimates on rainfall totals still appear to be in the 2 to 3 inch range but higher amounts are possible in some localized spots. The main upper trough axis should swing through the region overnight Wednesday through Thursday which will bring decreasing rain/storm chances from west to east with precip ending across the entire forecast area Thursday night. Zonal flow aloft will set up behind the departing upper trough and result in relatively quiet weather Friday through Easter Sunday. A cold front is progged to move into the region Sunday night through Monday which may result in a few showers and storms. Mild temperatures are expected through the week with highs generally in the 70. The only exception will be a slight cool down Wednesday/Wednesday night behind the cold front. 79 && .AVIATION... /Issued 1247 PM CDT Sun Mar 25 2018/ /18z TAFs/ The back edge of low-MVFR cloud cover is currently sitting right over KFTW-KAFW, but a slow eastward movement and additional mixing will help lift/scatter these clouds to (low-end) VFR by 19-20z or so with similar trends at Waco. We will be watching the potential for isolated thunderstorm development perhaps just west-southwest of the Bowie cornerpost late this afternoon (5-7 PM time frame). Any activity is expected to remain quite limited in coverage and decay before making it much past the I-35 corridor. As a result, we will leave any mention of showers/storms out of the TAFs today, but north-bound departures and arrivals through the Bowie cornerpost may be impacted this evening if storms develop. With such a moist airmass in place, low clouds may attempt to re- develop during the mid-evening hours before the next slug of Gulf moisture surges northward late tonight. Low-MVFR cigs should become widespread, especially after 07-09z. There is also a potential for IFR cigs perhaps during the 10-16z timeframe with relatively light winds anticipated in the 850-925 mb layer. However, a local IFR cig study does not quite support <1000 ft cigs at this time based on anticipated upstream dewpoints, but it's possible these will need to be added in future TAF issuances. A round of elevated showers/storms is possible late tonight as the next disturbance moves out of the Concho Valley. With the vast majority of ascent expected to remain north and west of the Metroplex/Waco TAF sites, opted to remove the VCSH mention tonight. Breezy south winds will develop on Monday with VFR conditions returning during the mid-late afternoon hours. A line of scattered showers and storms should develop to the northwest near a dryline late Monday afternoon, and this activity should subsequently march eastward, potentially impacting the Metroplex TAF sites after 27/04z. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 80 68 72 58 / 20 20 50 80 70 Waco 66 82 67 77 60 / 10 20 30 60 80 Paris 62 78 65 72 55 / 20 20 50 80 80 Denton 67 79 65 71 55 / 30 20 60 80 60 McKinney 66 79 67 71 55 / 30 20 50 80 70 Dallas 67 81 67 73 58 / 20 20 50 80 70 Terrell 66 81 67 75 58 / 10 20 40 70 80 Corsicana 66 82 67 78 60 / 10 20 30 60 80 Temple 66 83 67 78 60 / 10 20 20 50 80 Mineral Wells 66 81 62 70 53 / 30 30 60 70 60 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 90/79
Hazardous weather outlook, Mar 25, 3:36 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 336 PM CDT Sun Mar 25 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 336 PM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a low chance for thunderstorms across North and Central Texas through tonight. A few severe storms will be possible late this afternoon into this evening north of a line from Sherman to Denton to Bowie. Large hail and damaging winds will be the primary threats but an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There will be increasing thunderstorm chances Monday through Wednesday. Some strong to severe storms will be possible Monday afternoon and evening northwest of a Goldthwaite to Dallas to Paris line. Some strong to severe storms will also be possible Tuesday afternoon and evening southeast of a Cisco to Sherman line. Large hail and damaging winds will be the primary hazards both days. The threat for heavy rainfall and flooding will increase across all of North and Central Texas Monday night and this threat will linger through Wednesday. .SPOTTER INFORMATION STATEMENT... Limited Spotter activation may be requested between 4 pm and 9 pm north of a line from Bowie to Denton the Sherman.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 44 min |
| Mar 26, 12:15 PM CDT | Special Weather Statement | FWD | Montague | 30 min |
| Mar 26, 12:35 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 37 min |
| Mar 26, 2:57 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Cooke, Coryell and 30 more | 48 hr |
| Mar 26, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Young | 56 min |
| Mar 26, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 46 min |
| Mar 26, 6:41 PM CDT | Special Weather Statement | FWD | Jack, Montague | 64 min |
| Mar 26, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.